Thunderstorm Wind, Madison
- When
- May 24, 2:55 PM CST
- Where
- Madison County, Gluckstadt
- Measured
- 42 kt (48 mph) estimated gust
- Crop damage
- $100
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.517, -90.083
Two large trees were blown down.
4 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 24, 2:00 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT WED MAY 24 2006 .DISCUSSION...EVENING CONVECTION HAS DISSIPATED. CURRENT FORECAST ON TRACK WITH OVERNIGHT TEMPS AND DRY WEATHER FOR THE REMAINDER OF THE NIGHT. && .PREV DISCUSSION... ISOLATED AFTN SHOWERS/TSTMS HAVE DEVELOPED OVER SRN PORTIONS OF THE FORECAST AREA AS EXPECTED...BUT THEY ARE ALSO DEVELOPING OVER THE NORTH CNTRL HILLS REGION AND WILL NEED TO UPDATE GRIDS TO REFLECT THIS TREND. OTHERWISE...LOOKS LIKE THE SEABREEZE BOUNDARY IS MAKING STEADY PROGRESS INLAND AND IT SHOULD HAVE INCREASING INFLUENCE AS THE AFTERNOON WEARS ON. FOR OVERNIGHT TONIGHT THROUGH THURSDAY NIGHT...A SIGNIFICANT SHORTWAVE TROUGH IS TRAVERSING THE NORTHERN PLAINS AND ROUNDING THE CENTRAL CONUS LONGWAVE RIDGE POSITION TODAY. THIS THROUGH WILL DIG SOUTHEAST INTO THE OHIO VALLEY REGION AND SEND A WEAK FRONTAL BOUNDARY TOWARD NORTHERN PORTIONS OF THE FORECAST AREA THURSDAY. AFTER A QUIET NIGHT...SUBTLE HEIGHT FALLS FORECASTED BY THE GFS SHOULD BE ENOUGH TO GENERATE TSTMS ALONG THE APPROACHING BOUNDARY THURSDAY. IF STORMS DEVELOP AND THEY CAN ORGANIZE...(QUESTIONABLE GIVEN EXPECTATION FOR WEAK MID LEVEL FLOW) THEN FORECASTED CONVECTIVE SYSTEM MOTION WOULD BRING CONVECTION INTO THE NRN COUNTIES THURS AFTN/EVNG. A FAIRLY STRONG INSTABILITY AXIS OVER CNTRL AR AND NRN MS IS FORECAST TO REMAIN NORTH OF OUR AREA SO STORMS WOULD WEAKEN QUICKLY IF THEY MANAGE TO MAKE IT SOUTH OF HWY 82. FOR THE SAME REASON...BELIEVE STRONG TSTM POTENTIAL SHOULD STAY JUST TO THE NORTH AND HAVE KEPT THE HWO QUIET FOR NOW UNTIL ANY SUCH RISK BECOMES MORE OBVIOUS. DID INCREASE MAV GUIDANCE POPS FOR THURS AFTN/EVNG TO NEAR 20% ALONG THE HWY 82 CORRIDOR TO REFLECT ABOVE THINKING. ALSO BOOSTED POPS A LITTLE OVER THE SOUTH WITH EXPECTATION FOR MORE COASTAL CONVERGENCE AND ITS INFLUENCE ON AFTN/EARLY EVNG CONVECTIVE DEVELOPMENT. /EC/ LONGER TERM (FRIDAY THROUGH NEXT WEDNESDAY)... NO MAJOR CHANGES WITH FORECASTER (AND MODEL) THINKING OVER LAST 12 HOURS FOR THE LONG TERM. FRIDAY...THE MID LEVEL DISTURBANCE ALLUDED TO ABOVE WILL CONTINUE TO SHIFT SLOWLY TO THE SOUTHEAST...WITH THE SOUTHWEST FRINGES OF THE HEIGHT FALLS JUST GRAZING THE GOLDEN TRIANGLE. MODELS CONTINUE TO TREND A LITTLE SLOWER AND A TOUCH FURTHER NORTHEAST WITH THE POSITION AND MOVEMENT OF THIS SYSTEM ON FRIDAY...BUT THIS SHOULD NOT HAVE A DRAMATIC IMPACT ON OUR WEATHER. ENDED UP GOING A LITTLE ABOVE MAV POP GUIDANCE...MAINLY IN NORTHEAST SECTIONS OF THE CWA...AS MINOR TO MODERATE THERMAL CAPPING SHOULD NOT BE ENOUGH TO COMPLETELY QUASH CONVECTIVE DEVELOPMENT...ESPECIALLY NEAR BETTER LOW LEVEL CONVERGENCE IN THE VICINITY OF THE GOLDEN TRIANGLE. BUT...EVEN HERE...POP NUMBERS PLACED NO HIGHER THAN 20 PERCENT. TEMPERATURES WILL REMAIN EXTREMELY WARM WITH WEST TO SOUTHWESTERLY FLOW JUST OFF THE SURFACE HELPING TO KEEP THE HEAT COMING. LATEST MAV NUMBERS ARE IN THE LOW TO MID 90S AND I DID NOT DIFFER. THE UPPER LOW WILL CONTINUE TO SLOWLY PUSH SOUTHEAST...EVEN FURTHER AWAY FROM THE ARKLAMISS...ON SATURDAY. IN ITS WAKE UPPER RIDGING WILL BUILDING BACK IN STRONGLY OVER THE LOWER MISSISSIPPI VALLEY WITH INCREASED SUBSIDENCE REALLY HAMPERING CONVECTIVE DEVELOPMENT. LOTS OF SUN AND RELATIVELY LIGHT WINDS WILL MAKE FOR QUITE A WARM DAY WITH HIGHS IN THE LOW TO MID 90S AGAIN...AS 00Z MEX SUGGESTS. SUNDAY AND MONDAY THE CONCENTRATED UPPER RIDGE OVER THE REGION WILL BEGIN TO BROADEN AND EXPAND ACROSS THE EASTERN TWO-THIRDS OF THE NATION. THIS WILL OCCUR AS SOMEWHAT DISTURBED SOUTHWESTERLY FLOW ALOFT TRIES TO IMPINGE ON THE ARKLATEX...DIRTYING UP HIGH PRESSURE ALOFT NEAR MY CWA. DEEP SOUTHERLY FLOW SHOULD BE CONFINED WEST OF THE MS RIVER THROUGH THESE TWO DAYS...BUT A MORE ACTIVE SEABREEZE ORIGINATING NEAR SOUTHWEST LA WILL GET INTO PORTIONS OF MY AREA...ESPECIALLY BY MONDAY. TEMPERATURES WILL REMAIN WARM (UP AROUND 90)...BUT A LITTLE COOLER THAN LATELY DUE TO INCREASED CLOUD COVER/SHOWERS. REMAINED NEAR 00Z MEX POPS/TEMPS...ALTHOUGH CUTTING MONDAYS POPS 10 POINTS AND RAISING MONDAYS HIGH TEMPS A FEW POINTS (OVER MEX) TO ACCOUNT FOR AN EXPECTED DELAY IN THE REGIONS TRANSITION TO A WET PATTERN. LATEST MODELS NOW DONT REALLY SUGGEST THE POTENTIAL FOR A TRULY WET PATTERN TO BUILD INTO THE ARKLAMISS UNTIL TUESDAY OR WEDNESDAY. BY THIS POINT...A MID LEVEL SHEAR AXIS COULD EMBED ITSELF WITHIN THE BROAD UPPER RIDGE ALOFT WHILE DEEP SOUTHERLY FLOW INTO THE LOWER MISSISSIPPI RIVER VALLEY TRANSPORTS JUICY GOMEX AIR OF 1.75 TO 2.00 INCH PWS INTO AT LEAST THE WESTERN HALF OF THE REGION. ALL THAT WOULD DEFINE THE WET EARLY SUMMER PATTERN AROUND HERE...BUT IT IS KIND OF FAR OUT IN MODEL-LAND TO SAY THAT WILL HAPPEN WITH CERTAINTY. BUT...00Z MEX GUIDANCE IS A GOOD TREND TOWARD THIS FORECAST THINKING FOR LATE IN THE PERIOD...WITH CHANCE POPS AND HIGH TEMPS PRIMARILY IN THE UPPER 80S. PREVIOUS FORECASTER DID NOT STRAY FROM THESE NUMBERS...NOR DID I. /BB/ && .AVIATION...RADIATION FOG WILL LIKELY DEVELOP AGAIN LATE TONIGHT RESULTING IN A FEW HOURS OF MVFR CONDITIONS...AND PERSISTENCE SUGGESTS WE CANNOT RULE OUT AN HOUR OR SO OF IFR/LIFR CONDITIONS IN DENSER FOG. /EC/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: EC LONG TERM: BB 03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 144 PM CDT WED MAY 24 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251844- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 144 PM CDT WED MAY 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 28 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
4 thunderstorm wind, 3 hail. Local standard time, as filed.
Two large trees were blown down.
A couple of trees were blown down.
A few trees were blown down on Highway 481, just north of Morton.
A few trees were blown down on West 7th Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506070, 5506071, 5506072, 5506133, 5506134, 5506135, 5506136.